MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO LOCK SCRW,TI,3.0MMX 20MM; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO LOCK SCRW,TI,3.0MMX 20MM; SCREW, FIXATION, BONE
Model Number LO-PRO LOCK SCRW,TI,3.0MMX 20MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It has been reported that a patient had undergone a previous knee surgery using another manufacturer¿s product.Approximately one week later the patient then underwent a revision procedure using an arthrex patella sutureplate star small, on (b)(6) 2019 (case (b)(4)).At time of surgery the inter-operative x-ray looked good.However, one day after the surgery it was noticed on a second x-ray that the fracture gap was open and too far apart.The patient was scheduled for a revision surgery.On (b)(6) 2019 the patient underwent a revision procedure to remove the following implants: ar-13059s (lot 6045180600 - qty1) patella sutureplate star small (not sold in us); ar-8935l-22 (lot w46320 - qty 2) locking screw; ar-8935l-20 (lot 10224133 -qty 3) locking screw; ar-8935l-20 (lot 1009169 - qty 1) locking screw; ar-8935l-18 (lot 1011926 -qty 1) locking screw; ar-8935l-18 (lot w584981 -qty1) locking screw.To complete the revision procedure the surgeon implanted an arthrex patella sutureplate ii (size l) with corresponding arthrex screws.The surgeon took an x-ray and noticed that the size l plate was too big.Surgeon removed the patella sutureplate ii (size l) and screws.Surgeon then changed the patella sutureplate ii to size m using different screws.Since so many screws were opened during the procedure it was unknown which screws were used and removed with the size l patella sutureplate ii and which were used with the size m patella sutureplate ii and left in the patient.The following is the size m patella sutureplate ii part number and list of all screws that were opened and used during the procedure.Ar-13070m-p-s (lot 1448182600 -qty 1) patella sutureplate ii star pole fracture m (not sold in us); ar-8933l-22 (lot 31807 - qty 4) low profile locking screw; ar-8933l-20 (lot 1047007 - qty 3) low profile locking screw; ar-8933l-20 (lot w5456511 - qty 1) low profile locking screw; ar-8933l-18 (lot 1047304 - qty 4) low profile locking screw.It has since been reported that patient underwent another revision on (b)(6) 2019 which took place at a different facility using another manufacturer¿s system.

Brand Name
LO-PRO LOCK SCRW,TI,3.0MMX 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8930467
Report Number1220246-2019-01268
Device Sequence Number227398
Product Code HWC
UDI-Device Identifier00888867050082
UDI-Public00888867050082
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO LOCK SCRW,TI,3.0MMX 20MM
Device Catalogue NumberAR-8933L-20
Device Lot Number1047007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date08/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;